Ask a doctor

Why Wont my Juvederm Ultra 3 Dissolve?

I had juvederm ultra 3 injected in my upper cheek near eyes, it was injected 7 months ago and the Doc used a cannula To inject. I asked him to go deep as I didn't want to get tyndal effect. I was left with greenish grey tinge and unpleasant shape. It was done in Dubai healthcare city and I paid full price. Tried to dissolve it when I returned to UK but after 2 attempts it's still there, would I be able to get this xrayed to find out where it's placed and what it is?

Doctor Answers (3)

Why Won't my Juvederm Ultra 3 Dissolve

+1

First, we don't have anything called Juvederm Ultra 3 in the U.S. So my gut instinct is to say you don't have Juvederm and its not dissolving because it's not an HA filler. You could try more hyaluronidase because it can take more than a few rounds to get it all out. But 7 months in, you should also see that's its going away on its own too. If it's not, I worry it simply isn't an HA filler. An X-Ray won't help you because it doesn't detect fluids like fillers.


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Juvederm not dissolving

+1

Ideally you had an expert injector such as a dermatologist or plastic surgeon treating you - in that case, you needn't tell an expert how to do their job as far as preventing the Tyndal effect. Hyaluronidase can be injected again by an experienced physician to remove any unwanted hyaluronic acid-based filler like juvederm. Sometimes a bit of cortisone can be added to the hyaluronidase especially if it is felt by the physician that there is any inflammation or scarring or granuloma tissue in that area. In any case, the filler will likely be gone within a few months so you could try and wait it out. Doubt an X-ray would be of any help.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Juvederm will immediately disslove if hyaluronidase is injected

+1

Juvederm is a hyaluronic acid filler and the enzyme hyaluronidase will dissolve it immediately if injected into the Juvederm. If this has been done, then it either wasn't Juvederm that was injected or it wasn't hyaluronidase that used to dissolve it. I have never seen it not work at all.Sometimes it requires more than one treatment and sometimes there is some fibrosis that requires treatment also, but in either of those cases there is still some visible lessening of the lump. I don't think an xray would be helpful.If there is fibrosis present, I would treat that with intralesional 5-flourouracil.

Richard Fitzpatrick, MD (in memoriam)
San Diego Dermatologic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.